Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2000, 7:02 PM CDT for Boyd County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2000, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 3, 2000, 8:00 PM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Boyd County, NE
The radar
The North Platte radar (KLNX), 182 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:10 PM CDT | Hail 1.75 | Lynch, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040003 SVRLBF NEC015-040100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 800 PM CDT * AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF GROSS...OR ABOUT 9 MILES EAST OF SPENCER...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LYNCH AROUND 715 PM CDT NEAR MONOWI AROUND 725 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ DJB/JRS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:04 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 3, 2:04 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 204 PM CDT SAT JUN 3 2000 ...CHALLENGE CONTINUES TO BE THUNDERSTORM POPS TONIGHT... ZONAL FLOW ACROSS THE U.S. WITH ONLY ONE WAVE OF SIGNIFICANCE ALONG THE U.S./CANADIAN BORDER IN THE VICINITY OF MT. AT THE SURFACE... LOW PRESSURE IS CENTERED OVER THE NORTHWEST PANHANDLE OF NEBRASKA WITH A WARM FRONT ACROSS SOUTHERN SD...A DRYLINE THROUGH THE SOUTHERN PANHANDLE AND EASTERN COLORADO...AND A COLD FRONT THROUGH CENTRAL WYOMING. NOTED NO SIGNIFICANT DIFFERENCES AMONG THE MODELS FOR THIS FORECAST. AFOREMENTIONED SHORTWAVE IS FORECAST TO MOVE QUICKLY EAST/SOUTHEAST THROUGH THE DAKOTAS OVERNIGHT. DECENT H7 VMAX CURRENTLY MOVING ACROSS SD WITH CONVECTION EXPECTED TO CONTINUE EAST AND BYPASS THE AREA. MODELS DO SUGGEST ANOTHER WAVE WILL DROP THROUGH EASTERN WY/NEBRASKA PANHANDLE AND CROSS SOUTHWESTERN NEBRASKA INTERSECTING THE SURFACE FRONT IN THE AREA BY 06Z. CAPES/LAPSE RATES AND LOW LEVEL MOISTURE ARE SUFFICIENT TO SUPPORT CONVECTION. IF STRONG CAP OVER THE AREA WEAKENS THIS FEATURE MAY HAVE ENOUGH FORCING TO INITIATE CONVECTION LATE THIS AFTERNOON OR EVENING ALONG THE SURFACE BOUNDARY. BREEZY CONDITIONS ARE LIKELY TO PERSIST EAST OF THE BOUNDARY TONIGHT...WINDS WILL SLOW DUE TO CONVERGENCE ALONG AND NEAR THE BOUNDARY THEN SHIFT TO THE NORTH. SHOULD BE NORTHERLY ALREADY THIS EVENING IN THE NORTHWEST PART OF CWA. EXPECT FRONT TO BE SOUTH OF THE CWA BY SUNRISE SUNDAY. DIVERGENT LAYER Q-VECS SUGGEST STRONGLY SUBSIDENT ENVIRONMENT TO BUILD SOUTHWARD FROM THE DAKOTAS IN WAKE OF FROPA. LOW LEVEL GRADIENTS ARE FORECAST TO BE TIGHT WITH H85 WIND SPEEDS OF 20 TO 35 KNOTS THROUGH 18Z TAPERING BACK TO 15 TO 25 KNOTS BY 00Z. THUS WINDY WORDING WARRANTED FOR MUCH OF THE CWA AGAIN ON SUNDAY. THINK COOLER AVN MOS LOOKS BETTER...MODELS RESOLVE LITTLE OR NO WARMING OF TEMPS AT H85 DUE TO STRONG CAA IN UPSLOPE FLOW. HIGH PRESSURE SHOULD BE DIRECTLY OVER THE AREA SUNDAY NIGHT WITH MOST LOCATIONS DECOUPLING AND LIKELY COOLING BELOW MOS...SIMILAR TO SCENARIO OF A FEW DAYS AGO. OTHERWISE NO CONCERNS WITH HIGH AND DRY CONDITIONS PREVAILING. MORE OF THE SAME INTO MONDAY. UPPER RIDGE WILL BEGIN BUILDING EAST FROM THE ROCKIES INTO THE PLAINS AND THE SURFACE HIGH WILL BE EAST OF THE AREA WITH RETURN SOUTH/SOUTHEAST FLOW INCREASING. SHOULD STILL BE A DRY AND STABLE ENVIRONMENT WITH NO CONCERNS. SOME LOW LEVEL WAA INDICATED ON AVN BUT WARMING MAY BE TEMPERED SOME BY SOUTHEAST WINDS. IN THE EXTENDED...RIDGE EXPECTED TO PERSIST OVER THE AREA THROUGH THE MIDDLE PART OF THE WEEK. NO SIGNIFICANT WAVES FORECAST TO COME THROUGH THE RIDGE UNTIL THURSDAY AT THE EARLIEST. WILL ONLY MENTION A CHANCE IN THE WEST THURSDAY WHERE THE MRF DEVELOPS A LEE TROF AND HINTS AT A WEAK WAVE IN WY/CO. .LBF...NONE DJB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:21 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 54 min |
| Jun 4, 2:08 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 52 min |
| Jun 4, 2:15 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.